What Does Nodding Off On Heroin Mean?
If someone high on heroin is “nodding off,” it essentially means that he or she is vacillating between consciousness and unconsciousness. It's very dangerous and can easily lead to an opioid overdose.
Heroin is an illicit opiate narcotic, one that is extremely habit-forming and one that causes well over 100 accidental deaths on a near-daily basis. Most individuals who abuse this chemical substance will either inject it (use it intravenously) or snort it (use it nasally) – however, heroin can sometimes be smoked (though this method of ingestion is far less common). Heroin provides an intense and almost simultaneous high, one that many users describe as intensely euphoric. However, once the initial sense of euphoria wears off it is extremely difficult for users to obtain this same feeling. This is partially why physical and psychological dependence occurs so rapidly. The user wants to feel the same high he or she felt initially, and so heroin is ingested in greater amounts, meaning that the brain adapts to the presence of the drug more quickly and physical tolerance rapidly develops.
How Nodding Off On Heroin Started
If you or someone you know and love has been abusing heroin, seeking professional help is of the utmost importance – and seeking help sooner rather than later is always a good idea. This is because overdose rates are so exceedingly high, and as more and more heroin is cut with fentanyl – a potent synthetic opioid that is close to 100 times more powerful than other opioid narcotics like codeine and morphine – more overdose deaths are occurring. If you are unsure whether or not your loved one is struggling with heroin abuse or addiction, there are several signs and symptoms to look for.
Heroin Addiction - Signs and Symptoms
Some of the more common symptoms associated with heroin abuse and addiction include:
- Continuing to use heroin despite negative consequences
- Experiencing legal and financial issues as a result of continuous heroin use
- Having track marks or bruising of the inner arms (with intravenous use)
- Appearing extremely tired and fatigued throughout the day
- An increased need for secrecy and privacy
- A lack of motivation to fulfill personal obligations
- Poor performance at work or school
- Dark circles under the eyes and constricted pupils
- Seeming to “nod off” or fall asleep at inappropriate times
What is “Nodding Off?”
If someone high on heroin is “nodding off,” it essentially means that he or she is vacillating between consciousness and unconsciousness. When this occurs it appears as if the person is falling asleep and then quickly jolting awake. The head nods forward and the eyes close, then the head jolts backward as the person regains consciousness. This might seem harmless – like the person in question is simply sleep-deprived – but this symptom is indicative of a serious and life-threatening heroin addiction. If you know someone who nods off regularly, he or she must seek professional help as quickly as possible.
On-Call Treatment and Heroin Addiction Recovery
At On-Call Treatment we understand that when it comes to heroin addiction, there is rarely any time to wait – seeking professional treatment is a time-sensitive matter, and it is also often a matter of life and death.
We dedicate in providing quality clinical care at the very moment that you or your loved one needs it. In addition to offering in-person treatment services, we offer treatment sessions that can be conducted over the phone or online. Especially in this day and age, with the rise of coronavirus and long-standing social distancing suggestions, receiving virtual care is more important than ever before. We believe in inconvenience, but we believe that the quality of the care we could provide should never be compromised. We only work with the most qualified industry professionals, with combined decades of firsthand experience in the fields of heroin addiction and mental health. For more information on the services we provide, or to access our treatment services straight away, reach out to us today.